doi: 10.3934/mcrf.2020014

Lipschitz stability for some coupled degenerate parabolic systems with locally distributed observations of one component

1. 

Faculté des Sciences et Techniques, Université Hassan 1er, Laboratoire MISI, B.P. 577, Settat 26000, Morocco

2. 

Département de Mathématiques, Faculté des Sciences Semlalia, LMDP, UMMISCO (IRD-UPMC), Université Cadi Ayyad, Marrakech 40000, B.P. 2390, Morocco

* Corresponding author: Jawad Salhi

Received  November 2018 Revised  July 2019 Published  December 2019

This article presents an inverse source problem for a cascade system of $ n $ coupled degenerate parabolic equations. In particular, we prove stability and uniqueness results for the inverse problem of determining the source terms by observations in an arbitrary subdomain over a time interval of only one component and data of the $ n $ components at a fixed positive time $ T' $ over the whole spatial domain. The proof is based on the application of a Carleman estimate with a single observation acting on a subdomain.

Citation: Brahim Allal, Abdelkarim Hajjaj, Lahcen Maniar, Jawad Salhi. Lipschitz stability for some coupled degenerate parabolic systems with locally distributed observations of one component. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2020014
References:
[1]

B. AinsebaM. Bendahmane and Y. He, Stability of conductivities in an inverse problem in the reaction-diffusion system in electrocardiology, Netw. Heterog. Media, 10 (2015), 369-385.  doi: 10.3934/nhm.2015.10.369.  Google Scholar

[2]

E. M. Ait Ben HassiF. Ammar KhodjaA. Hajjaj and L. Maniar, Carleman estimates and null controllability of coupled degenerate systems, Evol. Equ. Control Theory, 2 (2013), 441-459.  doi: 10.3934/eect.2013.2.441.  Google Scholar

[3]

F. Alabau-BoussouiraP. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204.  doi: 10.1007/s00028-006-0222-6.  Google Scholar

[4]

F. Alabau-BoussouiraP. Cannarsa and M. Yamamoto, Source reconstruction by partial measurements for a class of hyperbolic systems in cascade, Mathematical paradigms of climate science, Springer INdAM Ser., Springer, [Cham], 15 (2016), 35-50.   Google Scholar

[5]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer Monographs in Mathematics, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[6]

M. Bellassoued and M. Yamamoto, Carleman estimates and an inverse heat source problem for the thermoelasticity system, Inverse Problems, 27 (2011), 015006, 18 pp. doi: 10.1088/0266-5611/27/1/015006.  Google Scholar

[7]

A. BenabdallahM. CristofolP. Gaitan and M. Yamamoto, Inverse problem for a parabolic system with two components by measurements of one component, Appl. Anal., 88 (2009), 683-709.  doi: 10.1080/00036810802555490.  Google Scholar

[8]

A. Bensoussan, G. Da Prato, M. C. Delfour and S. K. Mitter, Representation and Control of Infinite-Dimensional Systems. Vol. 1, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1992.  Google Scholar

[9]

I. BoutaayamouG. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Inverse III-Posed Probl, 24 (2016), 275-292.  doi: 10.1515/jiip-2014-0032.  Google Scholar

[10]

I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy, Electron. J. Differential Equations, 2014 (2014), 26 pp.  Google Scholar

[11]

I. Boutaayamou, A. Hajjaj and L. Maniar, Lipschitz stability for degenerate parabolic systems, Electron. J. Differential Equations, 2014 (2014), 15 pp.  Google Scholar

[12]

A. L. Bukhgeim and M. V. Klibanov, Global uniqueness of a class of multidimensional inverse problems, Soviet Math. Dokl., 24 (1981), 244-247.   Google Scholar

[13]

M. CampitiG. Metafune and D. Pallara, Degenerate self-adjoint evolution equations on the unit interval, Semigroup Forum, 57 (1998), 1-36.  doi: 10.1007/PL00005959.  Google Scholar

[14]

P. Cannarsa, P. Martinez and J. Vancostenoble, Global Carleman estimates for degenerate parabolic operators with applications, Mem. Amer. Math. Soc., 239 (2016). doi: 10.1090/memo/1133.  Google Scholar

[15]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation, Inverse Problems, 26 (2010), 105003, 20 pp. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[16]

M. CristofolP. GaitanK. Niinimäki and O. Poisson, Inverse problem for a coupled parabolic system with discontinuous conductivities: One-dimensional case, Inverse Problems and Imaging, 7 (2013), 159-182.  doi: 10.3934/ipi.2013.7.159.  Google Scholar

[17]

M. CristofolP. Gaitan and H. Ramoul, Inverse problems for a $2\times2$ reaction-diffusion system using a Carleman estimate with one observation, Inverse Problems, 22 (2006), 1561-1573.  doi: 10.1088/0266-5611/22/5/003.  Google Scholar

[18]

M. CristofolP. GaitanH. Ramoul and M. Yamamoto, Identification of two independent coefficients with one observation for a nonlinear parabolic system, Appl. Anal., 91 (2012), 2073-2081.  doi: 10.1080/00036811.2011.583240.  Google Scholar

[19]

V. DinakarN. B. Balan and K. Balachandran, Identification of source terms in a coupled age-structured population model with discontinuous diffusion coefficients, AIMS Mathematics, 2 (2017), 81-95.  doi: 10.3934/Math.2017.1.81.  Google Scholar

[20]

M. Fadili and L. Maniar, Null controllability of $n$-coupled degenerate parabolic systems with $m$-controls, J. Evol. Equ., 17 (2017), 1311-1340.  doi: 10.1007/s00028-017-0385-3.  Google Scholar

[21]

A. V. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, 34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.  Google Scholar

[22]

M. Gonzalez-Burgos and L. de Teresa, Controllability results for cascade systems of $m$ coupled parabolic PDEs by one control force, Portugal. Math., 67 (2010), 91-113.  doi: 10.4171/PM/1859.  Google Scholar

[23]

O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problem by Carleman estimates, Inverse Problems, 14 (1998), 1229-1245.  doi: 10.1088/0266-5611/14/5/009.  Google Scholar

[24]

L. Roques and M. Cristofol, The inverse problem of determining several coefficients in a nonlinear Lotka-Volterra system, Inverse Problems, 28 (2012), 075007, 12 pp. doi: 10.1088/0266-5611/28/7/075007.  Google Scholar

[25]

J. Tort, An inverse diffusion problem in a degenerate parabolic equation, Monografias, Real Academia de Ciencias de Zaragoza, 38 (2012), 137-145.   Google Scholar

[26]

J. Tort and J. Vancostenoble, Determination of the insolation function in the nonlinear Sellers climate model, Ann. Inst. H. Poincaré Anal. Non Linéaire, 29 (2012), 683-713.  doi: 10.1016/j.anihpc.2012.03.003.  Google Scholar

[27]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Communications in Partial Differential Equations, 36 (2011), 1287-1317.  doi: 10.1080/03605302.2011.587491.  Google Scholar

[28]

B. Wu and J. Yu, Hölder stability of an inverse problem for a strongly coupled reaction-diffusion system, IMA J. Appl. Math., 82 (2017), 424-444.  doi: 10.1093/imamat/hxw058.  Google Scholar

[29]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Problems, 25 (2009), 123013, 75 pp. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

show all references

References:
[1]

B. AinsebaM. Bendahmane and Y. He, Stability of conductivities in an inverse problem in the reaction-diffusion system in electrocardiology, Netw. Heterog. Media, 10 (2015), 369-385.  doi: 10.3934/nhm.2015.10.369.  Google Scholar

[2]

E. M. Ait Ben HassiF. Ammar KhodjaA. Hajjaj and L. Maniar, Carleman estimates and null controllability of coupled degenerate systems, Evol. Equ. Control Theory, 2 (2013), 441-459.  doi: 10.3934/eect.2013.2.441.  Google Scholar

[3]

F. Alabau-BoussouiraP. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204.  doi: 10.1007/s00028-006-0222-6.  Google Scholar

[4]

F. Alabau-BoussouiraP. Cannarsa and M. Yamamoto, Source reconstruction by partial measurements for a class of hyperbolic systems in cascade, Mathematical paradigms of climate science, Springer INdAM Ser., Springer, [Cham], 15 (2016), 35-50.   Google Scholar

[5]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer Monographs in Mathematics, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[6]

M. Bellassoued and M. Yamamoto, Carleman estimates and an inverse heat source problem for the thermoelasticity system, Inverse Problems, 27 (2011), 015006, 18 pp. doi: 10.1088/0266-5611/27/1/015006.  Google Scholar

[7]

A. BenabdallahM. CristofolP. Gaitan and M. Yamamoto, Inverse problem for a parabolic system with two components by measurements of one component, Appl. Anal., 88 (2009), 683-709.  doi: 10.1080/00036810802555490.  Google Scholar

[8]

A. Bensoussan, G. Da Prato, M. C. Delfour and S. K. Mitter, Representation and Control of Infinite-Dimensional Systems. Vol. 1, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1992.  Google Scholar

[9]

I. BoutaayamouG. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Inverse III-Posed Probl, 24 (2016), 275-292.  doi: 10.1515/jiip-2014-0032.  Google Scholar

[10]

I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy, Electron. J. Differential Equations, 2014 (2014), 26 pp.  Google Scholar

[11]

I. Boutaayamou, A. Hajjaj and L. Maniar, Lipschitz stability for degenerate parabolic systems, Electron. J. Differential Equations, 2014 (2014), 15 pp.  Google Scholar

[12]

A. L. Bukhgeim and M. V. Klibanov, Global uniqueness of a class of multidimensional inverse problems, Soviet Math. Dokl., 24 (1981), 244-247.   Google Scholar

[13]

M. CampitiG. Metafune and D. Pallara, Degenerate self-adjoint evolution equations on the unit interval, Semigroup Forum, 57 (1998), 1-36.  doi: 10.1007/PL00005959.  Google Scholar

[14]

P. Cannarsa, P. Martinez and J. Vancostenoble, Global Carleman estimates for degenerate parabolic operators with applications, Mem. Amer. Math. Soc., 239 (2016). doi: 10.1090/memo/1133.  Google Scholar

[15]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation, Inverse Problems, 26 (2010), 105003, 20 pp. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[16]

M. CristofolP. GaitanK. Niinimäki and O. Poisson, Inverse problem for a coupled parabolic system with discontinuous conductivities: One-dimensional case, Inverse Problems and Imaging, 7 (2013), 159-182.  doi: 10.3934/ipi.2013.7.159.  Google Scholar

[17]

M. CristofolP. Gaitan and H. Ramoul, Inverse problems for a $2\times2$ reaction-diffusion system using a Carleman estimate with one observation, Inverse Problems, 22 (2006), 1561-1573.  doi: 10.1088/0266-5611/22/5/003.  Google Scholar

[18]

M. CristofolP. GaitanH. Ramoul and M. Yamamoto, Identification of two independent coefficients with one observation for a nonlinear parabolic system, Appl. Anal., 91 (2012), 2073-2081.  doi: 10.1080/00036811.2011.583240.  Google Scholar

[19]

V. DinakarN. B. Balan and K. Balachandran, Identification of source terms in a coupled age-structured population model with discontinuous diffusion coefficients, AIMS Mathematics, 2 (2017), 81-95.  doi: 10.3934/Math.2017.1.81.  Google Scholar

[20]

M. Fadili and L. Maniar, Null controllability of $n$-coupled degenerate parabolic systems with $m$-controls, J. Evol. Equ., 17 (2017), 1311-1340.  doi: 10.1007/s00028-017-0385-3.  Google Scholar

[21]

A. V. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, 34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.  Google Scholar

[22]

M. Gonzalez-Burgos and L. de Teresa, Controllability results for cascade systems of $m$ coupled parabolic PDEs by one control force, Portugal. Math., 67 (2010), 91-113.  doi: 10.4171/PM/1859.  Google Scholar

[23]

O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problem by Carleman estimates, Inverse Problems, 14 (1998), 1229-1245.  doi: 10.1088/0266-5611/14/5/009.  Google Scholar

[24]

L. Roques and M. Cristofol, The inverse problem of determining several coefficients in a nonlinear Lotka-Volterra system, Inverse Problems, 28 (2012), 075007, 12 pp. doi: 10.1088/0266-5611/28/7/075007.  Google Scholar

[25]

J. Tort, An inverse diffusion problem in a degenerate parabolic equation, Monografias, Real Academia de Ciencias de Zaragoza, 38 (2012), 137-145.   Google Scholar

[26]

J. Tort and J. Vancostenoble, Determination of the insolation function in the nonlinear Sellers climate model, Ann. Inst. H. Poincaré Anal. Non Linéaire, 29 (2012), 683-713.  doi: 10.1016/j.anihpc.2012.03.003.  Google Scholar

[27]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Communications in Partial Differential Equations, 36 (2011), 1287-1317.  doi: 10.1080/03605302.2011.587491.  Google Scholar

[28]

B. Wu and J. Yu, Hölder stability of an inverse problem for a strongly coupled reaction-diffusion system, IMA J. Appl. Math., 82 (2017), 424-444.  doi: 10.1093/imamat/hxw058.  Google Scholar

[29]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Problems, 25 (2009), 123013, 75 pp. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

[1]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations & Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[2]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[3]

Lucie Baudouin, Emmanuelle Crépeau, Julie Valein. Global Carleman estimate on a network for the wave equation and application to an inverse problem. Mathematical Control & Related Fields, 2011, 1 (3) : 307-330. doi: 10.3934/mcrf.2011.1.307

[4]

Aymen Jbalia. On a logarithmic stability estimate for an inverse heat conduction problem. Mathematical Control & Related Fields, 2019, 9 (2) : 277-287. doi: 10.3934/mcrf.2019014

[5]

Chunpeng Wang, Yanan Zhou, Runmei Du, Qiang Liu. Carleman estimate for solutions to a degenerate convection-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4207-4222. doi: 10.3934/dcdsb.2018133

[6]

Michele Di Cristo. Stability estimates in the inverse transmission scattering problem. Inverse Problems & Imaging, 2009, 3 (4) : 551-565. doi: 10.3934/ipi.2009.3.551

[7]

Genni Fragnelli. Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 687-701. doi: 10.3934/dcdss.2013.6.687

[8]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[9]

Diogo A. Gomes, Gabriele Terrone. Bernstein estimates: weakly coupled systems and integral equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 861-883. doi: 10.3934/cpaa.2012.11.861

[10]

Victor Isakov. Carleman estimates for some anisotropic elasticity systems and applications. Evolution Equations & Control Theory, 2012, 1 (1) : 141-154. doi: 10.3934/eect.2012.1.141

[11]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[12]

Mehdi Badra, Fabien Caubet, Jérémi Dardé. Stability estimates for Navier-Stokes equations and application to inverse problems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2379-2407. doi: 10.3934/dcdsb.2016052

[13]

Guillaume Bal, Alexandre Jollivet. Stability estimates in stationary inverse transport. Inverse Problems & Imaging, 2008, 2 (4) : 427-454. doi: 10.3934/ipi.2008.2.427

[14]

Matthias Eller, Daniel Toundykov. Carleman estimates for elliptic boundary value problems with applications to the stablization of hyperbolic systems. Evolution Equations & Control Theory, 2012, 1 (2) : 271-296. doi: 10.3934/eect.2012.1.271

[15]

Judith Vancostenoble. Improved Hardy-Poincaré inequalities and sharp Carleman estimates for degenerate/singular parabolic problems. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 761-790. doi: 10.3934/dcdss.2011.4.761

[16]

Peng Gao. Global Carleman estimate for the Kawahara equation and its applications. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1853-1874. doi: 10.3934/cpaa.2018088

[17]

Guillaume Bal, Alexandre Jollivet. Generalized stability estimates in inverse transport theory. Inverse Problems & Imaging, 2018, 12 (1) : 59-90. doi: 10.3934/ipi.2018003

[18]

Shitao Liu, Roberto Triggiani. Determining damping and potential coefficients of an inverse problem for a system of two coupled hyperbolic equations. Part I: Global uniqueness. Conference Publications, 2011, 2011 (Special) : 1001-1014. doi: 10.3934/proc.2011.2011.1001

[19]

Emine Kaya, Eugenio Aulisa, Akif Ibragimov, Padmanabhan Seshaiyer. A stability estimate for fluid structure interaction problem with non-linear beam. Conference Publications, 2009, 2009 (Special) : 424-432. doi: 10.3934/proc.2009.2009.424

[20]

Peng Gao. Carleman estimates for forward and backward stochastic fourth order Schrödinger equations and their applications. Evolution Equations & Control Theory, 2018, 7 (3) : 465-499. doi: 10.3934/eect.2018023

2018 Impact Factor: 1.292

Metrics

  • PDF downloads (38)
  • HTML views (62)
  • Cited by (0)

[Back to Top]